About a week ago I started itching waking myself up and i had hives all over. I took benadryl, it did not help, so i went to urgent care they gave me a shot of benadryl and a shot of steroids. The hives never went away for the next two days. so i went to my physician and he increased my dosage of steroids and sent me on my way. Now it has been 6 days since the hives began and i have a appointment next thursday with an allergist but they want me off of benadryl for 4 days prior to testing. Does anybody have any suggestions of what could possibly be causing this?
Hives develop in response to an allergic reaction, by the release of histamine. The allergen can be medications, food, extremes of temperature, exercise and viral infections to name a few. So, therapy lies in avoiding the allergen and anti-histamines. Environmental triggers are difficult to avoid, but being aware can help you take adequate precautions.
Maintain a diary and note down and monitor your symptoms. This may help to narrow down the search.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.